I wanted to share my husband's recent experience with Xtandi (go to my profile and see my first post if you want the whole back story).
At the first of this year his PSA started rising on Lupron + Casodex. In April he was put on Abiraterone + Prednisone, and after three months of continued rising PSA the doc switched him to Xtandi + Prednisone.
The abiraterone was not so good--lots of fatigue--but the Xtandi was TERRIBLE. Husband had zero energy: literally taking a nap would exhaust him. The fatigue was crushing, unrelenting. He also had terrible brain fog and couldn't write more then a sentence or two.
After two months of this with continued rising PSA we met with the oncologist who said that it another round of docetaxel was in order. Husband told the doc about the fatigue and asked if he could discontinue the Xtandi before starting chemo. The doc said the fatigue was probably due to the cancer but OK, stop the Xtandi & stay on Prednisone.
Well, within 48 hours of stopping Xtandi he is like a new person, or more accurately more like his old self. (He had some nausea coming off the drug but that passed pretty quickly.) What was incredible was how much energy he regained after stopping the Xtandi. He could take a nap and be refreshed, make dinner without having to plan every move, and catch up on his email correspondence without effort.
We all know this by now, but it's important to state the obvious: everyone is different! I have read about many men taking Xtandi with minimal side effects. In my husband's case, he would not have survived long continuing the drug: it was literally sapping his will to live. Fortunately he seems to be resistant to both Abiraterone and Xtandi so we don't even have to consider going back to them.
We will make sure that our oncologist hears about this. It's anecdotal but I think it's very important that the docs understand the range of how drugs affect patients.
Peace and blessings to all of you and your loved ones.